Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On the linear independence of multivariate $ B$-splines. II. Complete configurations

Authors: Wolfgang A. Dahmen and Charles A. Micchelli
Journal: Math. Comp. 41 (1983), 143-163
MSC: Primary 41A15; Secondary 65D07
MathSciNet review: 701630
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The first part of this paper is concerned with global characterizations of both the multivariate B-spline and the multivariate truncated power function as smooth piecewise polynomials. In the second part of the paper we establish combinatorial criteria for the linear independence of multivariate B-splines corresponding to certain configurations of knot sets.

References [Enhancements On Off] (What's this?)

  • [1] C. de Boor, "Splines as linear combinations of B-splines," Approximation Theory II (G. G. Lorentz, C. K. Chui, L. L. Schumaker, Eds.), Academic Press, New York, 1976, pp. 1-47.
  • [2] A. S. Cavaretta, C. A. Micchelli & A. Sharma, "Multivariate interpolation and the Radon transform," Math. Z., v. 174, 1980, pp. 263-279. MR 593824 (81m:41036)
  • [3] K. C. Chung & T. H. Yao, "On lattices admitting unique Lagrange interpolations," SIAM J. Numer. Anal., v. 14, 1977, pp. 735-743. MR 0445158 (56:3502)
  • [4] H. B. Curry & I. J. Schoenberg, "On Pólya frequency functions IV. The fundamental spline functions and their limits," J. Analyse Math., v. 17, 1966, pp. 71-107. MR 0218800 (36:1884)
  • [5] W. Dahmen, "On multivariate B-splines," SIAM J. Numer. Anal., v. 17, 1980, pp. 179-191. MR 567267 (81c:41020)
  • [6] W. Dahmen, Multivariate B-Splines--ein neuer Ansatz im Rahmen der konstruktiven mehrdimensionalen Approximationstheorie, Habilitationsschrift, Bonn, 1981.
  • [7] W. Dahmen & C. A. Micchelli, "On the limits of multivariate B-splines," J. Analyse Math., v. 39, 1981, pp. 256-278. MR 632464 (82j:41013)
  • [8] W. Dahmen & C. A. Micchelli, "On the linear independence of multivariate B-splines. I: Triangulations of simploids," SIAM J. Numer. Anal., v. 19, 1982, pp. 993-1012. MR 672573 (85c:41016a)
  • [9] S. Eilenberg & N. Steenrod, Foundations of Algebraic Topology, Princeton Univ. Press, Princeton, N. J., 1952. MR 0050886 (14:398b)
  • [10] I. M. Gel'fand, M. I. Graev & N. Y. Vilenkin, Generalized Functions V, Academic Press, New York, 1966. MR 0207913 (34:7726)
  • [11] H. Hakopian, "Multivariate spline functions, B-spline basis and polynomial interpolations," SIAM J. Numer. Anal., v. 19, 1982, pp. 510-517. MR 656466 (83h:41009)
  • [12] H. Hakopian, "Les différences divisées de plusieurs variables et les interpolations multidimensionnelles de types Lagrangien et Hermitien," C. R. Acad. Sci. Paris, v. 292, 1981, pp. 453-456. MR 611415 (82c:41004)
  • [13] K. Höllig, "Multivariate splines," SIAM J. Numer. Anal., v. 19, 1982, pp. 1013-1031. MR 672574 (84i:41013)
  • [14] C. A. Micchelli, "A constructive approach to Kergin interpolation in $ {R^k}$: Multivariate B-splines and Lagrange interpolation," Rocky Mountain J. Math., v. 10, 1980, pp. 485-497. MR 590212 (84i:41002)
  • [15] C. A. Micchelli, "On a numerically efficient method for computing multivariate B-splines," Multivariate Approximation Theory (W. Schempp, K. Zeller, Eds.), Birkhäuser, Basel, 1979, pp. 211-248. MR 560673 (81g:65017)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 41A15, 65D07

Retrieve articles in all journals with MSC: 41A15, 65D07

Additional Information

Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society